MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Catalog Number 1012582-26
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Ventricular Fibrillation (2130); Ventricular Tachycardia (2132); Pericardial Effusion (3271)
Date of Event 10/10/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to seal and the reported patient effects.A relationship to the product, if any, cannot be determined.The reported patient effects of hypotension, ventricular fibrillation, ventricular tachycardia and death as listed in the graftmaster rx coronary stent graft system, instructions for use, are known patient effects that may be associated with use of a coronary stent in native coronary arteries.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the patient went into cardiac arrest after the mid left anterior descending (mlad) coronary artery was treated percutaneously.The 4.0x26 mm graftmaster stent was implanted in the mlad coronary artery to treat a vessel perforation in the mlad.The graftmaster was deployed during cardiopulmonary resuscitation (cpr) which made it a challenge because of the activities of cpr and movement.After the graftmaster was deployed, prolonged balloon inflation was performed along with pericardiocentesis.The graftmaster did not seal the perforation.The patient had a complete loss of blood pressure and was unable to be resuscitated.The patient's cardiac rhythms progressed from pulseless electrical activity to ventricular tachycardia to ventricular fibrillation.The patient expired in the cath lab despite the resuscitation attempts.No additional information was provided.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9293100
Report Number2024168-2019-13343
Device Sequence Number2362445
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number1012582-26
Device Lot Number8051141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient Weight58